Delaware, 2008Damaging Wind in Delaware, March 8, 2008
March 8, 2008 · NWS PHI · 1 event in 1 county or zone
A line of severe thunderstorms that accompanied a cold frontal passage produced wind damage across northern Delaware during the late afternoon of the 8th. The combination of the severe storms and the strong winds which followed caused about 15,000 Delmarva Power and Light customers to lose power.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms that accompanied a cold frontal passage produced wind damage across northern Delaware during the late afternoon of the 8th. The combination of the severe storms and the strong winds which followed caused about 15,000 Delmarva Power and Light customers to lose power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 5:02 PM EST, 13 minutes earlier.
Area forecast discussion, Mar 8, 5:02 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EST SAT MAR 8 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER PENNSYLVANIA LATE THIS AFTERNOON WILL
INTENSIFY AND LIFT NORTHEAST INTO MAINE BY DAYBREAK SUNDAY. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST ON SUNDAY AND REMAIN
INTO MONDAY. A WEAK SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT.
ANOTHER WEAK SYSTEM WILL MOVE ACROSS THE AREA ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WHAT SEEMS TO BE A PENULTIMATE LINE OF CONVECTION WAS MOVING
INTO NORTHERN NEW JERSEY AT 5 PM EST, AND IT WAS DROPPING UP TO ONE-
HALF OF RAIN. IT SHOULD BE THROUGH THE AREA BEFORE 7 PM. THE LAST
OF THE CONVECTION ASSOCIATED WITH THE SURFACE SYSTEM WAS LIFTING
FROM EASTERN PENNSYLVANIA AND NORTHEAST MARYLAND, ALSO AT 5 PM.
WE ANTICIPATE THIS LAST BROKEN AREA OF ACTIVITY TO BE BEYOND THE
SOUTHERN AND MOST OF THE CENTRAL ZONES BY 7 PM, ALTHOUGH IT COULD
AFFECT THE NORTHWESTERN ZONES INTO THE EVENING. CYCLONIC FLOW AT
THE SURFACE AND THE MID LEVEL TROF AXIS LINGER FOR A WHILE ONCE
THE COLD FRONT IS THROUGH AND THE SURFACE LOW IS WELL NORTH OF US,
SO WE MAINTAIN A CHANCE OF RAIN OR SNOW SHOWERS IN THE NORTHWEST
FOR A LONGER TIME TONIGHT THAN ELSEWHERE. THE EARLIER ACTIVITY
MENTIONED ABOVE COULD HAVE THE CAPABILITY OF EXACERBATING ANY
ONGOING FLOODING, PRODUCING SOME HAIL AND MIXING DOWN SOME WINDS.
ACKNOWLEDGING THAT THERE WILL BE FLOODING FOR A WHILE AFTER THE
BULK OF THE RAIN AND THE FLOOD WATCH ARE GONE AT 6 PM, IT LOOKS
LIKE THE BIG OVERNIGHT STORY WILL BE THE WIND.
MODELS SHOW H8 WINDS AT OR ABOVE 50 KT BY 00Z AND CONTINUING
THROUGH 06Z, WITH VERY SIGNIFICANT PRESSURE RISES SWEEPING ACROSS
THE AREA NEAR AND NORTHWEST OF THE INTERSTATE 95 CORRIDOR. STRONG
NVA ACCOMPANIES A JET AT H5 IN EXCESS OF 100 KTS, AND THAT JET
RUNS ALONG THE EAST SIDE OF A NEGATIVE TILT TROF AXIS EMANATING
FROM THE H5 CUTOFF. THIS, ACCORDING TO AN IN-HOUSE DECISION TREE,
SPELLS WIND GUSTS AT OR ABOVE 50 KT. THE BUFKIT SOUNDINGS SUPPORT
GUSTS TO AROUND 45 KT IN THE SAME AREA, AND WEVE DECIDED TO GO
WITH A HIGH WIND WARNING FOR THE AREA IN QUESTION AND A WIND
ADVISORY SOUTHEAST OF THERE. WINDS SHOULD BEGIN TO DIMINISH DURING
THE PRE-DAWN HOURS.
WE HAVENT DEVIATED TOO MUCH FROM THE PREVIOUS FORECAST REGARDING
TEMPERATURES, AS THAT DOESNT SEEM TO BE WHERE THE BULK OF THE
ACTION IS IN THE FIRST PERIOD.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
FRANKLY, THE BULK OF THE ACTION IS IN THE NEAR TERM. WINDS WILL
DIMINISH GRADUALLY DURING THE DAY ON SUNDAY, AS A SURFACE HIGH
PRESSURE RIDGE WILL DRIFT ACROSS THE AREA SUNDAY NIGHT AND EARLY
MONDAY. A CONSIDERABLY WEAKER MID LEVEL IMPULSE WILL MOVE TOWARD
US MONDAY AND CROSS THE AREA MONDAY NIGHT. WE HAVE PUT IN SOME
CHANCE POPS FOR THE SOUTHERN ZONES ON MONDAY NIGHT, BUT THE AMOUNT
OF PRECIPITATION EXPECTED IS VIRTUALLY NIL. WEVE STAYED CLOSE TO
A COMBINIATION OF GUIDANCE AND CONTINUITY ON TEMPERATURES THROUGH
THE PERIOD.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE FORECAST LOOKS RELATIVELY DRY THROUGH THE MAJORITY OF THE
EXTENDED PERIOD. THE PERIOD STARTS OFF WITH HIGH PRESSURE OFF TO THE
SOUTHWEST. THIS HIGH STAYS JUST TO THE SOUTHWEST OF THE REGION
WEDNESDAY AS A WEAK TROUGH MOVES ACROSS THE AREA. THIS TROUGH COULD
BRING SOME LIGHT SHOWERS ON WEDNESDAY, MAINLY JUST TO THE POCONOS
AND LEHIGH VALLEY, BUT NOTHING SIGNIFICANT IS EXPECTED AT THIS TIME.
A BRIEF PERIOD OF HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND
THURSDAY NIGHT. THE NEXT WEATHER MAKER LOOKS TO BE AT THE END OF THE
WORK WEEK AS A TROUGH APPROACHES THE REGION FROM THE WEST. A LOW
PRESSURE SYSTEM LOCATED OVER NORTHEASTERN CANADA, WILL TRY TO DRAG A
COLD FRONT ACROSS THE REGION EARLY FRIDAY. HOWEVER, ANOTHER LOW OVER
THE MISSISSIPPI VALLEY WILL MAKE ITS WAY NORTHEAST AND PASS RIGHT
OVER THE REGION LATE FRIDAY INTO SATURDAY.
FOLLOWED ALONG THE LINES OF HPC FOR THE MOST PART BUT DID MAKE
OCCASIONAL ADJUSTMENTS BASED ON MOS GUIDANCE.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA LATE
THIS AFTERNOON AND INTO THE EVENING. TAF CONDITIONS WILL VARY FROM
SITE TO SITE EARLY AS THESE SHOWERS AND THUNDERSTORMS MOVE THROUGH
THE AREA. IFR CONDITIONS CAN BE EXPECTED WITH ANY
SHOWERS/THUNDERSTORMS THAT MOVE THROUGH, BUT ONCE THE FRONT MOVES
ACROSS THE REGION AROUND SUNDOWN OR SHORTLY THERE AFTER, AND
PRECIPITATION ENDS, CEILINGS AND VISIBILITIES SHOULD IMPROVE
GREATLY. WINDS WILL BE VERY WINDY THROUGH TONIGHT AND INTO SUNDAY
WITH WINDS GUSTING OVER 25 TO 30 KTS. WINDS SHOULD BEGIN TO DIMINISH
LATER IN THE DAY TOMORROW AS THE LOW PRESSURE MOVES OUT OF THE AREA,
AND HIGH PRESSURE TRIES TO BRIEFLY BUILD INTO THE REGION.
BEYOND THE TAF PERIOD, THERE ARE SEVERAL WEAK SYSTEMS THAT ARE
FORECAST TO MOVE THROUGH THE AREA. ONE BEING ON MONDAY, ANOTHER ON
WEDNESDAY, AND ANOTHER BEING NEXT FRIDAY. THE SYSTEM NEXT FRIDAY
WILL LIKELY HAVE THE GREATEST IMPACT, ALTHOUGH THE FIRST TWO COULD
PRODUCE SOME SHOWER ACTIVITY ACROSS THE AREA.
&&
.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS TONIGHT, WITH A STRONG WEST
TO NORTHWEST FLOW BEHIND IT. WE HAVE CONTINUED THE GALE WARNING FOR
THE DELAWARE BAY AND COASTAL WATERS SOUTH OF LITTLE EGG INLET. NORTH
OF LITTLE EGG INLET, WE HAVE ISSUED A STORM WARNING FOR THE
OVERNIGHT HOURS AS THERE MAY BE A PERIOD OF STORM FORCE WINDS IN THE
NORTHERN SECTIONS OVERNIGHT TONIGHT. THESE WINDS SHOULD BEGIN TO
DIMINISH TOWARD DAYBREAK TOMORROW, BUT EVERYONE SHOULD STILL
EXPERIENCE GALES THROUGH THE MORNING SUNDAY. BY SUNDAY AFTERNOON,
WINDS SHOULD DIMINISH TO SMALL CRAFT CRITERIA AND WILL LIKELY LAST
THROUGH SUNDAY EVENING. SMALL CRAFT CRITERIA ARE NOT EXPECTED
THROUGH THE REST OF THE FORECAST PERIOD, ALTHOUGH THERE ARE A COUPLE
OF WEAK SYSTEMS THAT MAY MOVE THROUGH THE AREA MONDAY OR WEDNESDAY.
THEY SHOULD NOT CAUSE ANY PROBLEMS HOWEVER.
&&
.HYDROLOGY...
THE FLOOD WATCH WILL EXPIRE AT 6 PM, AND ALL SUBSEQUENT FLOODING
CONCERNS FROM THIS SYSTEM WILL BE HANDLED BY WARNINGS, ADVISORIES
AND STATEMENTS.
&&
.TIDES/COASTAL FLOODING...
A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND
DELAWARE BAY FOR THE LOW TIDE CYCLE SUNDAY MORNING. WITH THE STRONG
WEST TO NORTHWEST WINDS, BLOW-OUT TIDES ARE EXPECTED. PLEASE REFER
TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS. THE LOW TIDE ON
SUNDAY NIGHT COULD POSSIBLY REACH BLOW-OUT CONDITIONS AGAIN, SO WE
WILL NEED TO CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR PAZ054-055-060>062-
067>071.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
NJ...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR NJZ001-007>010-
012>020-026-027.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-013-015>019.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR NJZ021>025.
DE...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR DEZ001.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR DEZ001.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR DEZ002>004.
MD...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR MDZ008.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR MDZ008.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR MDZ012-015-019-020.
MARINE...LOW WATER ADVISORY FROM MIDNIGHT EST TONIGHT TO 7 AM EDT
SUNDAY FOR ANZ450>455.
GALE WARNING UNTIL 2 PM EDT SUNDAY FOR ANZ430-431-452>455.
STORM WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ450-451.
GALE WARNING FROM 7 AM TO 2 PM EDT SUNDAY FOR ANZ450-451.
LOW WATER ADVISORY FROM 4 AM TO 10 AM EDT SUNDAY FOR ANZ430-
431.
&&
SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...ROBERTSON
MARINE...ROBERTSON
TIDES/COASTAL FLOODING...ROBERTSON
HYDROLOGY...DELISIHazardous weather outlook, Mar 8, 4:23 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EST SAT MAR 8 2008
DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
067>071-091000-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
423 PM EST SAT MAR 8 2008
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
NJZ014-020-026-027-091000-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
423 PM EST SAT MAR 8 2008
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
DEZ002>004-MDZ012-015-019-020-NJZ021>025-091000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
423 PM EST SAT MAR 8 2008
...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ430-431-452>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
423 PM EST SAT MAR 8 2008
...GALE WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450-451-091000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
423 PM EST SAT MAR 8 2008
...STORM WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 2 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 8, 2:09 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EST SAT MAR 8 2008
MDZ012-015-019-082115-
KENT MD-QUEEN ANNES-TALBOT-
INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON
209 PM EST SAT MAR 8 2008
...STRONG THUNDERSTORMS CROSSING THE CHESAPEAKE BAY...
A LINE OF SHOWERS AND THUNDERSTORM WILL CROSS THE CHESAPEAKE BAY
AND AFFECT COASTAL AREAS OF THESE COUNTIES AFTER 215 PM. BE
PREPARED FOR GUSTY WINDS UP TO 50 MILES AN HOUR...VERY HEAVY
RAINFALL AND SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR
SHARP REDUCTIONS IN VISIBILITY AND PONDING OF WATER ON ROADWAYS.
SZATKOWSKI
Special weather statement, Mar 8, 2:33 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EST SAT MAR 8 2008
MDZ008-PAZ060-067-082030-
BERKS-CECIL-CHESTER-
233 PM EST SAT MAR 8 2008
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL AND CHESTER
COUNTIES...
AT 230 PM EST, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL LANCASTER
COUNTY DOWN INTO EASTERN HARFORD COUNTY. THE LINE WAS MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
BERKS COUNTY, WESTERN CHESTER COUNTY AND CECIL COUNTY BEFORE 330 PM.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND PERHAPS WIND
GUSTS UP TO 45 MPH.
IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.
IOVINO
Special weather statement, Mar 8, 4:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EST SAT MAR 8 2008
MDZ008-PAZ060-067-090000-
CECIL-BERKS-CHESTER-
INCLUDING THE CITIES OF...ELKTON...READING...WEST CHESTER
453 PM EST SAT MAR 8 2008
...HIGH WIND WARNING IN EFFECT...
A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP
INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF
COLDER AIR TO THE REGION. WIND GUSTS TO 60 MILES AN HOUR CAN BE
EXPECTED EARLY THIS EVENING AS THE LINE OF SHOWERS PASSES. THESE
STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING AS COLDER AIR
POURS INTO THE REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY
IN DRIVING DUE TO THE STRONG GUSTY WINDS.
MDZ012-015-019-090000-
KENT MD-QUEEN ANNES-TALBOT-
INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON
453 PM EST SAT MAR 8 2008
...WIND ADVISORY IN EFFECT...
A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP
INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF
COLDER AIR TO THE REGION. WINDS GUSTS TO 50 MILES AN HOUR CAN BE
EXPECTED AS THE LINE OF SHOWERS PASSES AND THESE STRONG WIND GUSTS
WILL CONTINUE INTO THE EVENING AS COLDER AIR POURS INTO THE
REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY IN DRIVING DUE
TO THE STRONG GUSTY WINDS.
SZATKOWSKI
Thunderstorm Wind, New Castle
- When
- March 8, 5:15 PM EST to 5:35 PM EST
- Where
- New Castle County, Newark to Wilmington
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 39.680, -75.750
The squall line of severe storms caused about twenty related wind accidents on Interstate 95 and closed the roadway. There were numerous reports of trees, poles and wires down in the northern part of the county and caused outages. It took until the 10th for all power to be restored. Hardest hit were Arden, Brandywine Hundred, Newark and Wilmington. A wind gust to 62 mph was measured in Bear as the squall line moved through. A wind gust of 56 mph was also reported at the New Castle County Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Delaware, March 8, 20083 deaths · $75,000 · 4 events
- Hail and Damaging Winds in Maryland, March 8, 20081 death · $605,000 · 1 in hail · 29 events
- High Wind and Strong Wind in Pennsylvania, March 8 to 9, 20081 death · $145,000 · 50 kt wind · 10 events
- Rip Current in Oregon, March 8, 20081 death · 1 event
- Damaging Winds in Pennsylvania, March 8, 2008$800,000 · 62 kt wind · 6 events
- Damaging Winds in New Jersey, March 8, 20082 injured · $300,000 · 59 kt wind · 9 events
- Flooding and Coastal Flood in Massachusetts, March 8 to 9, 2008$274,000 · 66 kt wind · 20 events
- High Wind and Strong Wind in New Jersey, March 8 to 9, 2008$240,000 · 57 kt wind · 21 events
- High Wind in Georgia, March 8, 20081 injured · $61,000 · 50 kt wind · 22 events
- Flash Flood in Vermont, March 8 to 9, 2008$200,000 · 1 event
- Flash Flooding and Flooding in New Jersey, March 8 to 13, 2008$100,000 · 9 events
- Flooding and Coastal Flood in Rhode Island, March 8 to 9, 2008$76,000 · 66 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89821.